MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 105MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.306
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hwc.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Code (b)(4) used to capture surgical intervention required for device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hardware removal procedure on (b)(6) 2018, a titanium helical blade 105 mm was cut out.The helical blade had cut through the femoral head.There was no surgical delay.The procedure was successfully completed.Patient outcome was unknown.Concomitant devices: 12mm/130 deg ti cann troch fixation nail 170mm-sterile (part: 456.322s, lot: unknown, quantity: 1), 5.0mm ti locking screw 38mm-for im nails (part: 458.938, lot: unknown, quantity: 1).This report is for a 11.0mm ti helical blade 105mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was reported patient was implanted with the trochanteric fixation nail (tfn) nail, helical blade, and 5.0mm locking screw in (b)(6) 2017.On unknown date it was determined the helical blade cut out.Patient was returned to surgery on (b)(6) 2018 where surgeon removed all hardware and revised the patient to a total hip construct.Surgery was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event description updated.Date of implant reported as (b)(6) 2017, exact date is not known.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not received, and is not expected to be returned.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7549779
Report Number2939274-2018-52331
Device Sequence Number1813208
Product Code HSB
UDI-Device Identifier10886982226730
UDI-Public(01)10886982226730
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.306
Device Catalogue Number456.306
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/16/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer05/26/2018
06/27/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/22/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR